MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-6-B
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
On (b)(6) 2016 date of first implant procedure due to liver metastasis from ovarian cancer.2 stents placed in trans gastric evo-10-11-6-b lot c1154740.Stents were placed in each other.Patient received chemotherapy on (b)(6) 2016 to (b)(6) 2018.Stent partial migration (b)(6) 2016.13 days post procedure.Resulting in inability to perform intended function and replacement.Treatment endoscopic intervention placement of new stent.2 stents side by side (only one is from cook) one stent migrated leading to an angulation with the higher protesis.The site determined the event to possibly be related to the study device.Re-current biliary obstructions (b)(6) 2017.367 days post procedure.Due to tissue or tumor overgrowth.Obstruction noted to be within a study stent.Treatment endoscopic intervention placement of new stent.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(4) re-current biliary obstructions (b)(6) 2017.521 days post procedure.Due to tissue or tumor overgrowth.Obstruction noted to be within a study stent.Treatment endoscopic intervention placement of new stent.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(4) re-current biliary obstructions (b)(6) 2018.925 days post procedure.Due to tissue or tumor overgrowth.Obstruction noted to be within a study stent.Treatment endoscopic intervention placement of new stent.The site determined the event to not be related to the study device or procedure, related to progression of cancer.(b)(4).All three reinterventions for recurrent biliary obstruction were noted to be successful.On (b)(6) 2018, the patient died of biliary sepsis.This file will capture the off-label use of trans gastric placement which led to the partial migration 13 days post procedure.
 
Additional Manufacturer Narrative
Device evaluation the evo-10-11-6-b device of lot number c1154740 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This file is related to (b)(4) and was created in response to the pmcf study.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: it should be noted that the instructions for use (ifu0056) states the following: ¿this device is used in palliation of malignant neoplasms in the biliary tree.¿ there is evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause can be attributed to the abnormal use of the device.From the information provided it is known that the location of the stent placement was trans gastric.As previously noted, the ifu states ¿¿the device is used in palliation of malignant neoplasms in the biliary tree.¿ it was reported that the stent migrated 13 days post procedure.The stent migration was likely caused by trans gastric placement.The user has not complied with the requirements of the ifu with respect to the intended use, indications for use or contraindications of the device.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of (b)(4) used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the stent was implanted on the (b)(6) 2016.Partial stent migration was reported 13 days post procedure resulting in inability to perform its intended function.The patient required the placement of a new stent as a result of this occurrence.It was reported that the patient recovered/stabilised following this.A definitive root cause of abnormal use of the device was determined.Complaints of this nature will continue to be monitored for similar events.Confirmed quantity of (b)(4) used device.Patient death was reported on the (b)(6) 2018, the cause of death was due to biliary sepsis.As per medical advisor input the cause of death was due to biliary sepsis secondary to progression of cancer.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 16-jan-2025.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key20901929
Report Number3001845648-2024-00807
Device Sequence Number5052885
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)170924(10)C1154740
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2017
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC1154740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/18/2016
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight68 KG